Linear Response of Hamiltonian Chaotic Systems as a Function of the Number of Degrees of Freedom

PDF Version Also Available for Download.

Description

This article discusses the linear response of Hamiltonian chaotic systems as a function of the number of degrees of freedom.

Physical Description

4 p.

Creation Information

Bianucci, Marco; Mannella, Riccardo & Grigolini, Paolo August 12, 1996.

Context

This article is part of the collection entitled: UNT Scholarly Works and was provided by UNT College of Arts and Sciences to Digital Library, a digital repository hosted by the UNT Libraries. It has been viewed 82 times . More information about this article can be viewed below.

Who

People and organizations associated with either the creation of this article or its content.

Authors

  • Bianucci, Marco Universitá di Pisa; Istituto Nazionale Fisica della Materia
  • Mannella, Riccardo Universitá di Pisa; Istituto Nazionale Fisica della Materia
  • Grigolini, Paolo University of North Texas; Universitá di Pisa; Istituto di Biofisica del Consiglio Nazionale delle Ricerche

Publisher

Provided By

UNT College of Arts and Sciences

The UNT College of Arts and Sciences educates students in traditional liberal arts, performing arts, sciences, professional, and technical academic programs. In addition to its departments, the college includes academic centers, institutes, programs, and offices providing diverse courses of study.

Contact Us

What

Descriptive information to help identify this article. Follow the links below to find similar items on the Digital Library.

Degree Information

Description

This article discusses the linear response of Hamiltonian chaotic systems as a function of the number of degrees of freedom.

Physical Description

4 p.

Notes

Copyright 1996 American Physical Society. The following article appeared in Physical Review Letters, 1996, 77:7, pp. 1258-1261, http://link.aps.org/doi/10.1103/PhysRevLett.77.1258

Abstract: Using numerical simulations we show that the response to weak perturbations of a variable of Hamiltonian chaotic systems depend on the number of degrees of freedom: When this is small (≈2) the response is not linear, in agreement with the well known objections to the Kubo linear response theory, while, for a larger number of degrees of freedom, the response becomes linear. This is due to the fact that increasing the number of degrees of freedom the shape of the distribution function, projected onto the subspace of the variable of interest, becomes fairly "regular."

Source

  • Physical Review Letters, 1996, College Park: American Physical Society, pp. 1258-1261

Language

Item Type

Identifier

Unique identifying numbers for this article in the Digital Library or other systems.

Publication Information

  • Publication Title: Physical Review Letters
  • Volume: 77
  • Issue: 7
  • Page Start: 1258
  • Page End: 1261
  • Peer Reviewed: Yes

Collections

This article is part of the following collection of related materials.

UNT Scholarly Works

Materials from the UNT community's research, creative, and scholarly activities and UNT's Open Access Repository. Access to some items in this collection may be restricted.

What responsibilities do I have when using this article?

When

Dates and time periods associated with this article.

Creation Date

  • August 12, 1996

Added to The UNT Digital Library

  • Feb. 1, 2013, 9:58 a.m.

Description Last Updated

  • April 2, 2014, 3:46 p.m.

Usage Statistics

When was this article last used?

Yesterday: 0
Past 30 days: 1
Total Uses: 82

Interact With This Article

Here are some suggestions for what to do next.

Start Reading

PDF Version Also Available for Download.

Citations, Rights, Re-Use

Bianucci, Marco; Mannella, Riccardo & Grigolini, Paolo. Linear Response of Hamiltonian Chaotic Systems as a Function of the Number of Degrees of Freedom, article, August 12, 1996; [College Park, Maryland]. (digital.library.unt.edu/ark:/67531/metadc139479/: accessed November 20, 2017), University of North Texas Libraries, Digital Library, digital.library.unt.edu; crediting UNT College of Arts and Sciences.